EXACTECH, INC. LOGIC TIBIA TRAPTRAY; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Back to Search Results |
| Catalog Number |
02-012-41-4040 |
| Medical Device Problem Codes |
Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Bone Fracture(s) (1870); Synovitis (2094); Osteolysis (2377); Joint Laxity (4526); Joint effusion (4849)
| Date of Event |
09/11/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Related: mfr #1038671-2024-00675 report 1 of 4, mfr # 1038671-2024-01947 report 2 of 4.Additional manufacturer narrative- this is report 3 of 4.D10.02-012-35-4011 - logic tibia ps mod insrt, 02-010-01-0240 - logic femoral ps cem left sz 4, sn (b)(6), 200-02-32 - three peg patella 32mm unk sn.H3.The revision reported may have been the result of osteolysis and loosening.Loosening may have been the result of osteolysis, patient-related conditions, and/or insufficient bonds between the implants and the bones, which led to aseptic (non-infected) loosening, but this cannot be confirmed.The extent and root cause of the reported osteolysis and loosening could not be determined as the explanted devices were not returned for evaluation, and radiographs and photographs were not provided.The occurrence rates are ¿very low,¿ and the potential risks are captured in the racrs.Patient-related issues: according to the information provided, this patient has as bmi of 41.Per the optetrak - a comprehensive knee system, ifu 700-096-004 rev t, documents contraindications in multiple situations including ¿patients whose weight, age, or activity level might cause extreme loads and early failure of the system.¿ these devices are used for treatment not diagnosis.There is no additional information available.
Event or Problem Description
It was reported via legal documentation that a patient had a left total knee arthroplasty and then experienced a revision surgical procedure approximately 12 years and 2 months after initial implant.No images of the devices are provided.The device was not returned.There is no other information available.Post operative diagnosis: failed left total knee arthroplasty secondary to polyethylene wear, massive osteolysis, instability, medical condyle pathologic fracture.Per the operative notes, a large effusion was released.There was exuberant synovitis.The tibial and femoral components were grossly loose¿ all other bone was resorbed due to osteolysis.The patient was awakened and transferred to the recovery room.No complications.There is no additional information available.
Additional Manufacturer Narrative
The reason for the revision reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability, patellar loosening, tibial loosening, and femoral loosening.Or due to inclusion of the polyethylene in the packaging recall.Additionally, these devices appear to have been implanted for over ten years prior to the reported event.Potential contributions of user and patient-related considerations to the event could not be assessed as the devices were not available for evaluation and images and radiographs were not provided.H6: corrected health effect, medical device, component, and investigation clinical codes.